Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 7, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 2, 1994, 11:00 AM EST for Volusia County, Florida. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1994, 11:00 AM EST (16:00 UTC)
- Expired
- Mar 2, 1994, 11:45 AM EST
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 483 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KDAB 021602 RRA
SVRDAB
FLC127-FLZ501-021700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1100 AM EST WED MAR 2 1994
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL NOON EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
IN EAST CENTRAL FLORIDA
...VOLUSIA COUNTY
AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM...
...ORMOND BEACH SOUTH TO DAYTONA BEACH
...NEW SMYRNA BEACH AND OAK HILL.
A LINE OF SEVERE THUNDERSTORMS STRETCHED FROM JUST WEST OF DAYTONA
BEACH INLAND TO THE COUNTY LINE BETWEEN DELAND AND BARBERVILLE.
THESE SEVERE STORMS WERE MOVING RAPIDLY NORTHEAST 55 MPH.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 10:45 AM EST, 15 minutes earlier.
Area forecast discussion, Mar 2, 10:45 AM EST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EST WED MAR 2 1994 UPDATING ZNS FOR NEW WATCH. @1...LAKE @2...BREVARD OSCEOLA ORANGE SEMINOLE VOLUSIA @3...INDIAN RIVER ST LUCIE OKEECHOBEE MARTIN MLB...GALE WARNING...HIGH WIND AD...LAKE WIND AD. RES
In the hours before
Special weather statement, Mar 2, 8:23 AM EST, 2 hours 37 minutes before
FLZ045-053-021425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 823 AM EST WED MAR 2 1994 ...FAST MOVING THUNDERSTORMS OVER POLK COUNTY HEADED INTO OSCEOLA COUNTY... AT 820 AM...DOPPLER RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM IN THE LAKE WALES VICINITY. THE STORM WAS MOVING EAST NORTHEAST AT 50 MPH AND SHOULD MOVE ACROSS PORTIONS OF NORTHERN OSCEOLA COUNTY BETWEEN 845 AND 915 AM. PEOPLE FROM KISSIMMEE TO ST CLOUD SHOULD BE ALERT FOR THIS STORM AS IT MOVES QUICKLY TOWARD THESE AREAS. A TORNADO WATCH IS IN EFFECT FOR CENTRAL FLORIDA. BE PREPARED TO TAKE SHELTER SHOULD THREATENING WEATHER APPROACH. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RL
Special weather statement, Mar 2, 8:26 AM EST, 2 hours 34 minutes before
FLZ045-053-021425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 823 AM EST WED MAR 2 1994 ...FAST MOVING THUNDERSTORMS OVER POLK COUNTY HEADED INTO OSCEOLA COUNTY... AT 820 AM...DOPPLER RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM IN THE LAKE WALES VICINITY. THE STORM WAS MOVING EAST NORTHEAST AT 50 MPH AND SHOULD MOVE ACROSS PORTIONS OF NORTHERN OSCEOLA COUNTY BETWEEN 845 AND 915 AM. PEOPLE FROM KISSIMMEE TO ST CLOUD SHOULD BE ALERT FOR THIS STORM AS IT MOVES QUICKLY TOWARD THESE AREAS. A TORNADO WATCH IS IN EFFECT FOR CENTRAL FLORIDA. BE PREPARED TO TAKE SHELTER SHOULD THREATENING WEATHER APPROACH. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RL
Special weather statement, Mar 2, 9:00 AM EST, 2 hours before
FLZ041-044>047-053-054-501-021505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 900 AM EST WED MAR 2 1994 ...TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA UNTIL NOON... AT 900 AM...A LARGE AREA OF RAIN WITH EMBEDDED STRONG THUNDERSTORMS WAS GENERALLY SOUTHEAST OF A LINE FROM ABOUT DAYTONA BEACH TO ORLANDO AND SARASOTA. THE SOUTHERN EDGE OF THE RAIN WAS FROM NEAR VERO BEACH TO FT MYERS. ANOTHER LINE OF SHOWERS AND THUNDERSTORMS WAS NEAR AN APPROACHING COLD FRONT FROM NEAR JACKSONVILLE TO OCALA AND TARPON SPRINGS. THUNDERSTORMS HAVE BEEN MOVING EAST NORTHEAST AT BETWEEN 40 AND 50 MPH THIS MORNING. MOST ANY THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS. PEOPLE ACROSS ALL OF EAST CENTRAL FLORIDA SHOULD MONITOR THE LATEST WEATHER AND BE PREPARED TO ACT QUICKLY IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER SITUATION. RL
Special weather statement, Mar 2, 9:01 AM EST, 1 hour 59 minutes before
FLZ041-044>047-053-054-501-021505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 900 AM EST WED MAR 2 1994 ...TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA UNTIL NOON... AT 900 AM...A LARGE AREA OF RAIN WITH EMBEDDED STRONG THUNDERSTORMS WAS GENERALLY SOUTHEAST OF A LINE FROM ABOUT DAYTONA BEACH TO ORLANDO AND SARASOTA. THE SOUTHERN EDGE OF THE RAIN WAS FROM NEAR VERO BEACH TO FT MYERS. ANOTHER LINE OF SHOWERS AND THUNDERSTORMS WAS NEAR AN APPROACHING COLD FRONT FROM NEAR JACKSONVILLE TO OCALA AND TARPON SPRINGS. THUNDERSTORMS HAVE BEEN MOVING EAST NORTHEAST AT BETWEEN 40 AND 50 MPH THIS MORNING. MOST ANY THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS. PEOPLE ACROSS ALL OF EAST CENTRAL FLORIDA SHOULD MONITOR THE LATEST WEATHER AND BE PREPARED TO ACT QUICKLY IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER SITUATION. RL
Special weather statement, Mar 2, 10:13 AM EST, 47 minutes before
FLZ041-044>047-053-054-501-021615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1013 AM EST WED MAR 2 1994 ...STRONG STORMS MOVING ACROSS NORTHERN HALF OF BREVARD COUNTY... ...TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA... AT 1010 AM...RADAR INDICATED FAST MOVING THUNDERSTORMS FROM JUST OFFSHORE THE NORTH SIDE OF CAPE CANAVERAL TO WEST OF MELBOURNE. THE LINE OF THUNDERSTORMS WAS MOVING EAST NORTHEAST AT 40 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO AT LEAST 50 MPH. PEOPLE SHOULD BE PREPARED TO TAKE SHELTER AS THE STORMS MOVE ACROSS THE COASTAL AREAS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ANOTHER LINE OF THUNDERSTORMS WAS ALONG A COLD FRONT THAT EXTENDED FROM NORTH OF DAYTONA BEACH TO UMATILLA AND MT DORA.
Special weather statement, Mar 2, 10:14 AM EST, 46 minutes before
FLZ041-044>047-053-054-501-021615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1013 AM EST WED MAR 2 1994 ...STRONG STORMS MOVING ACROSS NORTHERN HALF OF BREVARD COUNTY... ...TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA... AT 1010 AM...RADAR INDICATED FAST MOVING THUNDERSTORMS FROM JUST OFFSHORE THE NORTH SIDE OF CAPE CANAVERAL TO WEST OF MELBOURNE. THE LINE OF THUNDERSTORMS WAS MOVING EAST NORTHEAST AT 40 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO AT LEAST 50 MPH. PEOPLE SHOULD BE PREPARED TO TAKE SHELTER AS THE STORMS MOVE ACROSS THE COASTAL AREAS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ANOTHER LINE OF THUNDERSTORMS WAS ALONG A COLD FRONT THAT EXTENDED FROM NORTH OF DAYTONA BEACH TO UMATILLA AND MT DORA.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:23 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 37 min |
| Mar 2, 8:45 AM EST | Severe Thunderstorm Warning | MLB | Osceola | 45 min |
| Mar 2, 10:25 AM EST | Severe Thunderstorm Warning | MLB | Flagler | 65 min |
| Mar 2, 12:49 PM EST | Tornado Warning | MLB | Saint Lucie | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.